Could i have LPR?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

donuts
New Member


Date Joined Aug 2013
Total Posts : 1
   Posted 8/23/2013 1:40 PM (GMT -6)   
Hi all. Could use some advice.
 
Quick background. I have had gerd symtoms before and been on prilosec and prevacid. Lucky enough to come off and been good for about a year. Few months ago i started getting heartburn w/reflux pretty bad so started up again on prilosec, then later prevacid. It seemed to be under control again.
 
about 3 weeks ago i got a sore throat, then mucus in the back of my throat i couldnt clear, post nasal drip etc. I went to a walk in clinic and they checked me for strep and was clear. Said it was probably viral, get lots of liquids rest up etc. I mentioned i was also having some heartburn when they asked about other meds, they said probably unrelated.
 
1 week later no better. Went to a GP. He said probably allergy related. Instructed me to take Zyrtec daily (i mentioned i had tried zyrtec for a few days in a row it didnt seem to help). He just told me to take it daily religously and also gave me fluticasone nasal spray and told me to try some mucinex. He also didnt see any relation with my sore throat and gerd symptoms. Didnt seem to get better other than the spray and mucinex seemed to help w mucus a little in terms of getting a little out of the way.
 
Frustrated, i made an appointment with a ENT, but it will be over a week before i get the appt. In the meantime i took it upon myself as an experiment a few days ago to double my ppi (30mg prevacid daily). Last few days i feel i definatley feel i have less throat pain.
 
The fluticason spray and mucinex seems to help relieve the mucus and post nasal drip feeling a little bit making me a little more comfortable. But my throat still hurts. I am concerned that if it is LPR that i should not be removing mucus as its necessary for healing as i take my ppis? Is this true? I am worried by removing the mucus i am actually making healing take longer if that makes sense.
 
Hopefully this ENT will at least entertain the possibility of LPR. Do others who have been diagnosed with LPR use anything for mucus and congestion removal or leave it be for healing? I am leaning towards stopping all mucus removal meds for the next week. I also am not sure if the spray is actually irritating the throat itself making things worse..
 
Any advice really appreciated. Thanks

lobstahguy
Regular Member


Date Joined Jul 2013
Total Posts : 332
   Posted 8/23/2013 6:48 PM (GMT -6)   
I have wondered the same thing. I took Benadryl for the mucus because it was driving me nuts and still does, but if you can stand it maybe it is trying to heal. Let us know what your ENT says.

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 8/23/2013 8:56 PM (GMT -6)   
This is possibly called 'water brash' and it IS connected to reflux. There is information about it in the search engine of your choice. We've heard it referred to as excess saliva, foam or mucous. If it fills your mouth , take a picture of it to show your doctor. We did . One doctor had never heard of it. Ours looked like a mouth full of white whip cream. We were told that it is the body trying to neutralize the acid,-- they also told us it was regurgitated food. Wouldn't know what to tell you to do. I would discuss it with your doctor,--especially the dosage as ours was twice a day. With an H2 at night. It helps to calm things down then it goes away over time. The ENT/GI will help you with a plan. Wish you kind regards. Please let us know about your ENT appt.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 16, 2018 4:05 AM (GMT -6)
There are a total of 2,981,912 posts in 326,944 threads.
View Active Threads


Who's Online
This forum has 161792 registered members. Please welcome our newest member, hls73007.
288 Guest(s), 1 Registered Member(s) are currently online.  Details
hls73007